MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Catalog Number CDS0501
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528)
Health Effect - Clinical Codes Mitral Regurgitation (1964); Tissue Damage (2104)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history did not indicate a lot-specific product issue.It should be noted that while the mitral regurgitation (mr) ultimately remained unchanged, the reported patient effects of worsening mr and chordal rupture (tissue damage) as listed in the mitraclip system instructions for use are known possible complications associated with mitraclip procedures.All available information was investigated, and the reported positioning failure and difficult to remove from the anatomy appears to be related to patient morphology/pathology (calcified valve and flailed leaflets).The reported tissue damage resulting in unchanged mr was likely a result of clip becoming caught in the chordae and therefore related to procedural circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.
 
Event or Problem Description
This is filed to report clip difficult removal and tissue damage.It was reported that this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with a grade of 4.The first two clips were implanted successfully.To further reduce mr a third clip was advanced, the clip got caught on chordae.The clip was freed; however, a chordae rupture occurred, and mr returned to 4.Grasping attempts were made, there was loss of leaflet capture, the anterior leaflet would not stay captured.The clip was not implanted and was removed without further issue.No additional treatment is planned for the patient.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9132066
Report Number2024168-2019-12189
Device Sequence Number14031694
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2019
Device Catalogue NumberCDS0501
Device Lot Number80911U104
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP (X2); STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient Weight92